Methemoglobinemia after infusion of ifosfamide chemotherapy: first report of a potentially serious adverse reaction related to ifosfamide.

Published

Journal Article

Acute formation of methemoglobin is a life-threatening condition caused by multiple medications. In this article we report the first case of methemoglobinemia in a patient with metastatic uterine leiomyosarcoma, after infusion of ifosfamide chemotherapy. The patient recovered after prompt diagnosis and treatment of the condition. A mechanism for the formation of methemoglobin as a result of the ifosfamide infusion is offered.

Full Text

Duke Authors

Cited Authors

  • Hadjiliadis, D; Govert, JA

Published Date

  • October 2000

Published In

Volume / Issue

  • 118 / 4

Start / End Page

  • 1208 - 1210

PubMed ID

  • 11035699

Pubmed Central ID

  • 11035699

International Standard Serial Number (ISSN)

  • 0012-3692

Digital Object Identifier (DOI)

  • 10.1378/chest.118.4.1208

Language

  • eng

Conference Location

  • United States